Missouri, 2001Flash Flood in Missouri, June 4, 2001
June 4, 2001 · NWS EAX · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Jun 4, 1:25 AM CST, 5 hours 5 minutes earlier.
Area forecast discussion, Jun 4, 1:25 AM CST, 5 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
225 AM CDT MON JUN 4 2001
RATHER TOUGH FORECAST. FCST SEEMS TO HINGE LARGELY UPON MOVEMENT OF
WARM FRONT...WHICH IS GOING TO BE AWFULLY TRICKY TO FIGURE OUT.
2ND LARGE NIGHTLY MCS IN A ROW MOVING ACROSS CWA AND DROPPING
COPIOUS RAINFALL. MOST OF RAIN IS FALLING OVER AREA THAT DID NOT
RECEIVE AS MUCH RAIN FROM FIRST MCS. ORIENTATION OF LLJ WILL TEND
TO HELP MCS PROPAGATE S AND SE...THOUGH SRN EDGE WILL PROBABLY BE
LIMITED BY NRN EDGE OF CAP. WOULD EXPECT MCS TO BE WANING BY SUNRISE
THOUGH WILL STILL PROBABLY HAVE SOME +RA ONGOING AT THAT TIME. ONCE
MCS DECAYS/MOVES OUT...WILL PROBABLY HAVE A RATHER SIGNIFICANT BREAK
IN PCPN BEFORE MCS NUMBER 3 ROLLS IN TONIGHT. SO...SINCE FF THREAT
WILL BE PRESENT EARLY AND AGAIN LATE...WILL PROBABLY JUST KEEP FF
WATCH GOING...AND MENTION POTENTIAL BREAK IN RAIN. MAKES POPS VERY
VERY TOUGH.
SO...WHAT WILL THE WARM FRONT DO? MODELS STILL INSISTENT ON
BRINGING IT TO AROUND I-70 OR SO. WOULD TEND TO THINK THAT CURRENT
MCS WILL REINFORCE COOL AIR AND KEEP WARM FRONT FROM SURGING
NORTHWARD. HOWEVER...WATCHING THE STRATUS CLEAR OUT OF SE/SC KS AND
WINDS BACK AT CNU MAKES ME WONDER IF MODELS MAYBE HAVE RIGHT
SOLUTION. SINCE UPPER LOW IS NOT TERRIBLY PROGRESSIVE...HAVE MY
DOUBTS THAT WARM FRONT WILL BE EITHER. THUS...WILL GO WITH MORE
CONSERVATIVE FORECAST ON TEMPS AND WILL PROBABLY HOLD OFF ON MENTION
OF SVR FOR TONIGHT...SINCE SETUP TONIGHT MAY END UP BEING MORE LIKE
CURRENT SCENARIO WHERE BIGGER THREAT IS +RA.
IF WARM FRONT SURGES NORTHWARD...AND WARM SECTOR ENDS UP HEATING UP
ALONG NRN EDGE OF CAP...SVR WX THREAT WILL BE MUCH HIGHER THAN
CURRENTLY ADVERTISED. WILL TRY TO COVER THIS SCENARIO IN HWO.
EITHER WAY...SHOULD HAVE MCS NUMBER 3 ROLL THROUGH TONIGHT SO WILL
GO WITH AT LEAST LIKELY POPS. BOUNDARY DOESNT CLEAR AREA UNTIL
LATE TUESDAY SO CURRENT CHC POPS LOOK FINE...MAY HAVE LINGERING MCS
ACTIVITY IN AM ANYWAY.
TEMPS ENTIRELY CONTIGENT UPON WARM FRONTAL MOVEMENT. WILL PROBABLY
JUST STICK REAL CLOSE TO CURRENT FCST.
.EAX...
KS...FLASH FLOOD WATCH ALL ZONES THROUGH TONIGHT.
MO...FLASH FLOOD WATCH ALL ZONES THROUGH TONIGHT.
MANION
In the hours before
Special weather statement, Jun 4, 5:00 AM CST, 1 hour 30 minutes before
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-051200-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
600 AM CDT MON JUN 4 2001
...REDEVELOPMENT OF SEVERE WEATHER AND FLASH FLOODING EXPECTED
TONIGHT...
FORECAST...THE RAIN AND THUNDERSTORMS CURRENTLY OVER THE AREA WILL
COME TO AN END THIS MORNING. THE URBAN AND SMALL STREAM FLOODING
THAT IS WIDESPREAD SOUTH OF INTERSTATE 70 SHOULD COME TO AN END BY
LATE MORNING...ALTHOUGH THE THREAT OF RIVER FLOODING WILL REMAIN.
ADDITIONAL THUNDERSTORMS MAY FORM DURING THE DAY TODAY...BUT THIS
ACTIVITY IS NOT EXPECTED TO BECOME WIDESPREAD OR SEVERE.
ANOTHER COMPLEX OF THUNDERSTORMS WILL LIKELY REDEVELOP TONIGHT
ACROSS NORTHEAST KANSAS AND NORTHWEST MISSOURI AND MOVE SOUTHEAST.
SOME OF THESE STORMS MAY BECOME SEVERE WITH THE POSSIBILITY OF VERY
LARGE HAIL...DAMAGING WINDS AND PERHAPS AN ISOLATED TORNADO OR TWO.
VERY HEAVY RAIN WILL ALSO LIKELY OCCUR...WHICH WILL RESULT IN
ADDITIONAL FLASH FLOODING.
DISCUSSION...A WARM FRONT POSITIONED FROM NORTHERN OKLAHOMA TO
NORTHERN ARKANSAS WILL MOVE SLOWLY NORTHWARD THROUGH TONIGHT. THE
WARM FRONT IS EXPECTED TO REACH CLOSE TO INTERSTATE 70 BY TONIGHT.
THIS FRONT WILL SERVE AS THE FOCUS FOR ADDITIONAL THUNDERSTORM
DEVELOPMENT...ESPECIALLY TONIGHT. THE INTENSITY OF THE STORMS
TONIGHT WILL LIKELY BE DEPENDENT ON HOW MUCH DESTABILIZATION OCCURS
TODAY. AT THIS TIME...IT APPEARS THAT THE ATMOSPHERE BY LATE TODAY
SOUTH OF THE FRONT WILL BECOME VERY UNSTABLE. THE STRONG
INSTABILITY WILL COMBINE WITH FAVORABLE WIND FIELDS TO PRODUCE A
ROUND OF SEVERE WEATHER TONIGHT. IF LESS DESTABILIZATION
OCCURS...THE SEVERE WEATHER THREAT WILL BE LESS THAN CURRENTLY
FORECAST. EITHER WAY...HEAVY RAINS APPEAR LIKELY.
OUTLOOK...ANOTHER ROUND OF THUNDERSTORMS IS POSSIBLE ON TUESDAY.
THESE STORMS ALSO HAVE THE POTENTIAL FOR SEVERE WEATHER AND HEAVY
RAIN. A PERIOD OF DRIER WEATHER IS FORECAST TO BEGIN WEDNESDAY.
MANION
Flash Flood, Ray
- When
- June 4, 6:30 AM CST
- Where
- Ray County, 4 mi NW of Wood Hgts
- Deaths
- 1 direct, 0 indirect
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.352, -93.990 (the zone’s center; the record gives no point)
Flash flooding fatality reported on 168th St. in Ray county, or approximately 5 miles northeast of Excelsior Springs. Woman drove into flooded road where it crossed a small stream...and vehicle was washed of the road. She could not be rescued in time.
| Event | Date | Age | Sex | Where | Kind |
|---|
| Flash Flood, Ray | 2001-06-04 | | Female | Vehicle/Towed Trailer | Direct |
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Mississippi, June 4, 2001$154,000 · 1 in hail · 21 events
- Hail in Texas, June 4, 2001$285,000 · 2 in hail · 5 events
- Damaging Wind in Alabama, June 4, 2001$75,000 · 65 kt wind · 1 event
- Hail and Damaging Winds in Georgia, June 4, 2001$48,000 · 1 in hail · 8 events
- Hail and Damaging Wind in Kansas, June 4 to 5, 2001$50,000 · 1 in hail · 6 events
- Hail and Damaging Winds in Mississippi, June 4, 2001$50,000 · 0.75 in hail · 5 events
- Hail and Damaging Wind in Georgia, June 4, 2001$50,000 · 0.75 in hail · 2 events
- Lightning Strike in Missouri, June 4, 2001$50,000 · 1 event
- Damaging Winds and Lightning Strike in Georgia, June 4, 2001$33,000 · 9 events
- Flash Flood and Damaging Winds in Tennessee, June 4, 2001$35,000 · 6 events
- Tornado and Hail in Colorado, June 4, 2001F1 · 5 events
- Lightning Strike in Nebraska, June 4, 2001$38,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5252819.